Alert archive / Tennessee / Special Weather Statements in 2020

Special Weather Statement, NWS Nashville, TN

April 29, 2020Montgomery County, Stewart County, Tennessee

NWS Nashville, TN issued this special weather statement at Apr 29, 2020, 11:21 AM CDT for Montgomery County, Stewart County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2020, 11:21 AM CDT (16:21 UTC)
Expired
Apr 29, 2020, 12:00 PM CDT
In force
39 min
Issued by
NWS Nashville, TN

Counties Montgomery County, TN, Stewart County, TN

The radar

The Ft Campbell radar (KHPX), 25 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2020-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2020-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
981 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

079 
WWUS84 KOHX 291621
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
1121 AM CDT Wed Apr 29 2020
 
TNZ005-006-023-291700-
Stewart TN-Montgomery TN-Houston TN-
1121 AM CDT Wed Apr 29 2020

...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY...SOUTHEASTERN STEWART
AND NORTH CENTRAL HOUSTON COUNTIES UNTIL NOON CDT...

At 1121 AM CDT, Doppler radar was tracking a strong thunderstorm near
Tennessee Ridge, or near Erin, moving northeast at 55 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Dover, Erin, Clarksville, Tennessee Ridge, Cumberland City, Indian
Mound, Palmyra and Woodlawn.

This includes Interstate 24 between mile markers 1 and 14.
 
LAT...LON 3656 8713 3655 8714 3655 8712 3651 8712
      3626 8781 3642 8795 3664 8756 3664 8719
TIME...MOT...LOC 1621Z 240DEG 49KT 3638 8778 

$$

10

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Apr 29, 10:29 AM CDT, 52 minutes earlier.

Area forecast discussion, Apr 29, 10:29 AM CDT, 52 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1029 AM CDT Wed Apr 29 2020

.UPDATE...
FOR MORNING DISCUSSION.

&&

.DISCUSSION...

Line of showers/isolated storms coming in ahead of a cold front
expected to sweep across the area throughout most the day. SVR
parameters still indicating isolated strong storms possible east
of I-65 later today. Temps warming rapidly ahead of this front,
and will have to raise a bit. Also slightly realigned pops.

&&

.AVIATION...
12Z TAF DISCUSSION.

A few showers will continue across Middle TN this morning.
Another line of TSRA/SHRA will develop later this morning after
15Z in association with a cold front. CIGs/VISs will become MVFR
in and around the line. Any storms that develop across the
Cumberland Plateau could also be strong...especially later this
afternoon. Winds will be southwesterly and gusting 20-25KTs. Once
the front passes the winds will turn more northerly but the
pressure gradient won/t relax until after sunset. Even after the
showers and thunderstorms move east...CIGs will remain MVFR
overnight and might even become IFR.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......07
AVIATION........99
Hazardous weather outlook, Apr 29, 5:01 AM CDT, 6 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
501 AM CDT Wed Apr 29 2020

TNZ005>011-023>034-056>066-075-077>080-093>095-301015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
501 AM CDT Wed Apr 29 2020

This Hazardous Weather Outlook is for portions of Middle Tennessee.

.DAY ONE...Today and Tonight.

A few strong to briefly severe thunderstorms may occur. The main
concern will be damaging wind gusts. Some storms will produce small
hail.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

In the hours before

Special weather statement, Apr 29, 11:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
1121 AM CDT Wed Apr 29 2020

TNZ005-006-023-291700-
Stewart TN-Montgomery TN-Houston TN-
1121 AM CDT Wed Apr 29 2020

...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY...SOUTHEASTERN STEWART
AND NORTH CENTRAL HOUSTON COUNTIES UNTIL NOON CDT...

At 1121 AM CDT, Doppler radar was tracking a strong thunderstorm near
Tennessee Ridge, or near Erin, moving northeast at 55 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Dover, Erin, Clarksville, Tennessee Ridge, Cumberland City, Indian
Mound, Palmyra and Woodlawn.

This includes Interstate 24 between mile markers 1 and 14.

LAT...LON 3656 8713 3655 8714 3655 8712 3651 8712
      3626 8781 3642 8795 3664 8756 3664 8719
TIME...MOT...LOC 1621Z 240DEG 49KT 3638 8778

10

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 1:22 PM CDTSpecial Weather StatementOHXFentress, Pickett38 min
Apr 29, 1:24 PM CDTSpecial Weather StatementOHXCumberland, Grundy, Van Buren, White51 min
Apr 29, 1:56 PM CDTAreal Flood AdvisoryOHXCumberland, Putnam, Van Buren, Warren, White2 hr
Apr 29, 6:26 PM CDTSpecial Weather StatementOHXMacon, Sumner34 min

Nearby

Special Weather Statements in Tennessee, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.